Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 6, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Sep 21, 2006, 3:16 PM CDT for Mitchell County, Kansas. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2006, 3:16 PM CDT (20:16 UTC)
- Expired
- Sep 21, 2006, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Mitchell County, KS
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 3:20 PM CDT | TORNADO | 7 E Victor, KS | JUST WEST OF HIGHWAY 14 IN SOUTHERN MITCHELL COUNTY |
| Sep 21, 3:32 PM CDT | TORNADO | 4 Sw Beloit, KS | TORNADO SPOTTED ON THE GROUND NEAR 250 RD...7 MILES SOUTH OF SOLOMON RAPIDS |
| Sep 21, 3:36 PM CDT | TORNADO | 4 Sw Beloit, KS | TORNADO. OUTBUILDING DAMAGED AND TREE DAMAGE. LOCATED ON TIPTON BLACKTOP 4 MILES WEST OF HIGHWAY 14...OR K ROAD AND 260. |
| Sep 21, 4:00 PM CDT | TORNADO | 2 Ne Beloit, KS | ROPE TORNADO ON THE GROUND AT ROAD 320 AND F |
| Sep 21, 4:08 PM CDT | TORNADO | 1 Ne Beloit, KS | TORNADO ON THE GROUND ON HIGHWAY 14 AND E ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 212016 TORGID KSC123-212100- /O.NEW.KGID.TO.W.0006.060921T2016Z-060921T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 316 PM CDT THU SEP 21 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... MITCHELL COUNTY IN NORTH CENTRAL KANSAS * UNTIL 400 PM CDT * AT 306 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR VICTOR...OR ABOUT 13 MILES NORTH OF LINCOLN...MOVING NORTH AT 35 MPH. * THE TORNADO WILL BE NEAR... BELOIT BY 325 PM CDT GLEN ELDER BY 330 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3921 9838 3918 9808 3953 9798 3956 9833 $$
4 follow-up statements
000 WWUS53 KGID 212021 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CDT THU SEP 21 2006 KSC123-212100- /O.CON.KGID.TO.W.0006.000000T0000Z-060921T2100Z/ MITCHELL KS- 321 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL MITCHELL COUNTY... AT 306 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR VICTOR...OR ABOUT 16 MILES NORTHWEST OF LINCOLN...MOVING NORTH AT 35 MPH. THE TORNADO WILL BE NEAR... GLEN ELDER AND BELOIT BY 335 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DIME SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3921 9838 3918 9808 3953 9798 3956 9833 $$ AWJ
000 WWUS53 KGID 212031 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 329 PM CDT THU SEP 21 2006 KSC123-212100- /O.CON.KGID.TO.W.0006.000000T0000Z-060921T2100Z/ MITCHELL KS- 329 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR MITCHELL COUNTY... AT 325 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 5 MILES NORTHEAST OF VICTOR...MOVING NORTH AT 25 MPH. THE TORNADO WILL BE NEAR... GLEN ELDER AND BELOIT BY 345 PM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3921 9838 3922 9806 3953 9798 3956 9833 $$ AWJ
000 WWUS53 KGID 212035 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 334 PM CDT THU SEP 21 2006 KSC123-212100- /O.CON.KGID.TO.W.0006.000000T0000Z-060921T2100Z/ MITCHELL KS- 334 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR MITCHELL COUNTY... AT 332 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF BELOIT...MOVING NORTH AT 25 MPH. THE TORNADO WILL BE NEAR... BELOIT AND GLEN ELDER BY 350 PM CDT DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 3921 9838 3922 9806 3953 9798 3956 9833 $$ AWJ
000 WWUS53 KGID 212041 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 340 PM CDT THU SEP 21 2006 KSC123-212100- /O.CON.KGID.TO.W.0006.000000T0000Z-060921T2100Z/ MITCHELL KS- 340 PM CDT THU SEP 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL MITCHELL COUNTY... AT 335 PM CDT...LOCAL LAW ENFORCEMENT CONTINUES TO REPORT A TORNADO. THIS TORNADO WAS LOCATED 5 MILES SOUTHWEST OF BELOIT...OR ABOUT 26 MILES NORTH OF LINCOLN...MOVING NORTH AT 25 MPH. THE TORNADO WILL BE NEAR... BELOIT AND GLEN ELDER BY 345 PM CDT THIS TORNADO WILL CROSS OVER HIGHWAY 24 WITHIN THE NEXT FEW MINUTES AROUND 3 MILES WEST OF BELOIT. LAT...LON 3921 9838 3922 9806 3953 9798 3956 9833 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Sep 21, 11:32 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 21, 11:32 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1132 AM CDT THU SEP 21 2006 .UPDATE...REFRESHED GRIDS FOR SH0RT TERM CONDITIONS THROUGH THE AFTERNOON. FAR SOUTHERN CWFA NEAR/AT WIND ADVISORY CRITERIA WITH SUSTAINED WINDS OF 30 MPH AT RUSSELL AND HAYS KANSAS. AS THE UPPER LOW MOVES CLOSER...WINDS SHOULD SLOWLY SETTLE JUST ENOUGH TO PRECLUDE ADVISORY. OF BIGGER CONCERN...IS WHETHER THUNDERSTORMS CAN BECOME MORE WIDESPREAD ACROSS SOUTH WITH THE APPROACH OF THE UPPER LEVEL LOW. MORNING MODELS PEGGED A DOWN PERIOD AROUND MIDDAY...BEFORE SHARP DYNAMIC/ISENTROPIC AND JET IMPACT LIFT ALL TAKE HOLD ACROSS THE CENTRAL KANSAS AREA BY 4 PM. SMALL WEDGE OF CLEARING IN DRY SLOT WRAPPING AROUND LOW...DOES NOT APPEAR SUFFICIENT TO ALLOW FOR A HUGE PROBLEM IN TERMS OF SEVERE WEATHER...ALTHOUGH IT MAY BE ENOUGH FOR AN ISOLATED STRONG STORM OR TWO SOUTHERN ZONE. RIGHT NOW IT LOOKS AS THE CLEARING IS GOING TO BE TOO SHORT LIVED. WILL CONTINUE TO WATCH...AND UPDATE SITUATION AS NEEDED. && .PREV DISCUSSION... /ISSUED 326 AM CDT THU SEP 21 2006/ DISCUSSION...WET WEATHER SHAPING UP. WATER VAPOR IMAGERY PLACED CENTER OF UPPER LOW CIRCULATION IN NORTHERN NEW MEXICO AS OF 07Z. AT THE SURFACE...WARM FRONTAL BOUNDARY WAS ORIENTED NEAR THE KS AND NEBRASKA BORDER. SURFACE DPS HAD INCREASED INTO THE 50S IN OUR EASTERN COUNTIES...WHILE EVENING UPPER ANALYSIS PLACED AXIS OF 10C H85 DPS FROM SOUTH OF LBF TO DDC. TSTMS DEVELOPED THIS EVENING IN INCREASING ISENTROPIC LIFT AHEAD OF APPROACHING SYSTEM...AIDED BY A 60KT LOW LEVEL JET. TSTM ACTIVITY REMAINS SCATTERED ATTM...HOWEVER PCPN SHOULD CONTINUE TO ENHANCE DURING THE NEXT SEVERAL HOURS AS THE UPPER LOW LIFTS NORTHEAST INTO KS THIS MORNING. THE SYSTEM IS LIFTING OUT SLOWER AND FARTHER SOUTH THAN PREVIOUSLY INDICATED BY MODELS...PLACING DEFORMATION PCPN A LITTLE FARTHER SOUTH AS WELL. AS A WHOLE...WIDESPREAD RAINFALL WILL SET UP TODAY AS THE SYSTEM CROSSES THRU KS TODAY AND THEN LIFTS INTO NORTHEAST NEBRASKA TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH PRECIPITABLE WATER VALUES IN EXCESS OF AN INCH. OVERALL INSTABILITY DECREASES THRU THE DAY AND HAVE ONLY MENTIONED ISOLATED TSTM POTENTIAL. CAVEAT TO THIS IS NARROW CORRIDOR OF PROGGED SFC BASED INSTABILITY AROUND 21Z IN OUR FAR SOUTHERN ZONES IN CLOSER PROXIMITY TO DRY SLOT. GIVEN TRENDS OF A MORE SOUTHERN TRACK OF SYSTEM...DO NOT BELIEVE POTENTIAL OF TSTMS OR SVR POTENTIAL IS TOO PROMISING ATTM. WE REMAIN UNDER THE INFLUENCE OF THE UPPER LOW AND TROUGH PATTERN INTO THE WEEKEND AND MODELS STILL DIVERGE IN TIMING OF SUBSEQUENT PIECES OF ENERGY CROSSING OUR REGION. EXPECT A PERIOD OF SUBSIDENCE ON FRIDAY BEHIND THE FIRST DEPARTING LOW...HOWEVER THE LOW LEVELS REMAIN SATURATED WHILE THE MID LEVELS DRY AND CLOUD COVER WILL BE PREVALENT THE NEXT THREE DAYS. AS LIFT INCREASES AGAIN ON FRIDAY WE COULD SEE SOME DRIZZLE DEVELOP BEFORE TURNING AGAIN TO RAIN SHOWERS. FRIDAY MAY NOT BE A COMPLETE RAIN-OUT WITH SOME BREAK IN ACTIVITY EXPECTED...BUT THE PATTERN AS A WHOLE THROUGH SATURDAY IS MORE WET THAN DRY. NO CHANGES TO THE EXTENDED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WFO GID
Hazardous weather outlook, Sep 21, 11:42 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1142 AM CDT THU SEP 21 2006 NEZ039>041-046>049-060>064-072>077-082>087-221200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1142 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...BUT SEVERE WEATHER IS NOT EXPECTED. SMALL HAIL IS POSSIBLE FROM STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-221200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 1142 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL RETURN TO NORTH CENTRAL KANSAS THIS AFTERNOON... AND WILL CONTINUE INTO THE EVENING HOURS. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BE STRONG...AND BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND GUSTY WINDS. ANY THUNDERSTORMS WHICH DEVELOP...WILL MOVE NORTHEAST...AND ARE MOST LIKELY TO OCCUR BETWEEN 2 PM AND 8 PM. THE RISK FOR THUNDERSTORMS WILL MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 21, 2:28 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 228 PM CDT THU SEP 21 2006 KSZ018-212000- OSBORNE- 228 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE COUNTY... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF LURAY...OR 38 MILES WEST OF LINCOLN...AND MOVING NORTH AT 25 MPH. THE PARENT THUNDERSTORM PRODUCED A TORNADO IN RUSSELL KANSAS AROUND 200 PM...AND COULD STILL RE-INTENSIFY THROUGH 300 PM. * THE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN OSBORNE COUNTY BY 240 PM CDT RURAL CENTRAL OSBORNE COUNTY BY 250 PM CDT WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 21, 2:52 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 252 PM CDT THU SEP 21 2006 KSZ018-212015- OSBORNE- 252 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE COUNTY... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF OSBORNE...OR 38 MILES NORTHWEST OF LINCOLN...AND MOVING NORTH AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... OSBORNE BY 305 PM CDT PORTIS BY 315 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THE PARENT THUNDERSTORM PRODUCED A TORNADO IN RUSSELL KANSAS AROUND 200 PM...AND COULD STILL RE-INTENSIFY THROUGH 330 PM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 21, 3:06 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 306 PM CDT THU SEP 21 2006 KSZ019-212030- MITCHELL- 306 PM CDT THU SEP 21 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MITCHELL COUNTY... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF VICTOR...OR 11 MILES NORTHWEST OF LINCOLN...AND MOVING NORTH AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... BELOIT BY 325 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:50 PM CDT | Tornado Warning | GID | Jewell | 40 min |
| Sep 21, 3:53 PM CDT | Tornado Warning | GID | Mitchell | 29 min |
| Sep 21, 4:16 PM CDT | Tornado Warning | GID | Mitchell | 27 min |
| Sep 21, 5:11 PM CDT | Tornado Warning | GID | Mitchell | 49 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.